Magnetically distorted polytropes. II: Non-radial oscillations

Billings, Dana F. ; Singh, Manohar ; Trehan, S. K. (1973) Magnetically distorted polytropes. II: Non-radial oscillations Astrophysics and Space Science, 25 (2). pp. 457-469. ISSN 0004-640X

Full text not available from this repository.

Official URL:

Related URL:


The fundamental frequencies of the non-radial mode of oscillation belonging to the second harmonic (l=2) of magnetically distorted polytropic gas spheres are evaluated in the second approximation by a variational method. The magnetic field is assumed to have both the toroidal and the poloidal components. We find that the frequencies of oscillation are increased due to the presence of the magnetic field and that these depend only slightly on the value of ϒ, the ratio of the specific heats. We have also determined the value of γ<1+1/n for the mode of oscillation which exhibits convective instability. This value is lower than the one which is obtained in the absence of a magnetic field.

Item Type:Article
Source:Copyright of this article belongs to Springer.
ID Code:53077
Deposited On:04 Aug 2011 14:44
Last Modified:04 Aug 2011 14:44

Repository Staff Only: item control page